# SDR Y2PA96021

- Difficulty date: April 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N197US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47154
- Engine: Pwa JT8D7B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Guide Vane
- Part number: 589470
- Condition: Cracked
- Location: Nr 1 Engine
- Stage of operation: NR
- Nature of condition: J, E
- Precautionary procedure: O

## Discrepancy

YIP - FLIGHT CREW REPORTED LIGHT ENGINE VIBRATION EN ROUTE TO YIP.  UPON LANDING, ENGINE WAS INSPECTED AND A 30-INCH CRACK WAS DETECTED IN THE LEFT ENGINE LOWER FAN EXIT GUIDE VANE CASE.  CRACK WAS IN THE FORWARD RADIUS OF THE CASE AND RAN DOWN FROM THE TOP OF THE LOWER CASE SECTION IN A VERTICAL DIRECTION ALONG THE RADIUS.  REMOVED AND REPLACED FAN EXIT GUIDE VANE.  PERFORMED ENGINE VIBRATION MONITORING PERFORMANCE ENGINE RUN AND CONDUCTED A TEST FLIGHT OF THE AIRCRAFT.  (X)
